Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 9,     Number 4,     Winter 2001

 

SPECIAL SYMMETRIC PERIODIC SOLUTIONS OF DELAYED MONOTONE FEEDBACK SYSTEMS
YUMING CHEN AND JIANHONG WU

Abstract. A delay differential system with monotone feedback is considered. For the positive feedback nonlinearity, it is shown that the existence of a special symmetric 4-periodic solution is equivalent to the existence of a fixed point for a mapping defined on a cone in a Banach space. The coexistence of multiple (including infinitely many) special symmetric 4-periodic solutions is established. Sufficient conditions for the uniqueness of special symmetric 4-periodic solutions are also given. A related singularly perturbed system is considered, where it is shown that the limiting profile of a special symmetric 4-periodic solution is pulse-like of unbounded amplitude and that the product of each component of the solution with the singular parameter approaches a sawtooth wave with the slope determined by the limit of the nonlinearity at infinity. Similar conclusions can be drawn for a negative feedback nonlinearity by the consideration of involved symmetry and, in particular, special symmetric 2-periodic solutions are considered. It is observed that special symmetric 4-periodic solutions of the positive feedback system have line segment-like waves as limiting profiles in the plane, while special symmetric 2-periodic solutions of the negative feedback system approach a diamond-like wave.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)